Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 67, NWS Des Moines, IA

August 8, 2010Carroll County, Crawford County, Greene County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 8, 2010, 10:04 PM CDT for Carroll County, Crawford County, Greene County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2010, 10:04 PM CDT (03:04 UTC)
Expired
Aug 9, 2010, 4:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, IA, Crawford County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 10:13 PM CDTHEAVY RAIN 2.15Ssw Jefferson, IARAINFALL AMOUNT SINCE 9 PM.
Aug 8, 10:15 PM CDTFLASH FLOODCarroll, IATHREE TO FOUR FEET OF STANDING WATER ON CITY STREETS. MOTORISTS GETTING STUCK.
Aug 8, 10:20 PM CDTFLASH FLOODGlidden, IAONE AND A HALF FEET OF SLOWLY MOVING WATER ON THE CITY STREETS OF GLIDDEN.
Aug 8, 10:32 PM CDTFLASH FLOODSsw Rippey, IATRAINED SPOTTER IN RIPPEY REPORTS FAST FLOWING WATER ABOUT 6 INCHES DEEP IN THE STREETS...OVER THE CURBS AND INTO YARDS. CITY PARK LARGELY UNDERWATER.
Aug 8, 10:45 PM CDTFLASH FLOODSsw Rippey, IAWATER 3-4 INCHES DEEP IN YARDS...WATER OVER CURB...YARDS FLOODING...CITY PARK AND CITY BALLFIELD BEGINNING TO FLOOD. WATER SLOWLY FLOWING.
Aug 9, 12:03 AM CDTHEAVY RAIN 3.1Ssw Jefferson, IAMEASUREMENT SINCE 9 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5222 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
4.7
Supercell composite
43.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS53 KDMX 090304
FFWDMX
IAC027-047-073-090900-
/O.NEW.KDMX.FF.W.0067.100809T0304Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1004 PM CDT SUN AUG 8 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN WEST CENTRAL IOWA...
  EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE 
  WARNED AREA. RADAR ESTIMATES THAT AS MUCH AS 2 INCHES OF RAINFALL 
  HAS FALLEN OVER THE PAST HOUR...WITH ADDITIONAL RAINFALL EXPECTED.

* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE 
  WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME 
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  CARROLL...COON 
  RAPIDS...GLIDDEN...JEFFERSON AND MANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4215 9523 4215 9417 4186 9417 4186 9523

$$

ZOGG
4 follow-up statements
960 
WGUS73 KDMX 090358
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SUN AUG 8 2010

IAC027-047-073-090900-
/O.CON.KDMX.FF.W.0067.000000T0000Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-CARROLL IA-GREENE IA-
1058 PM CDT SUN AUG 8 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE...CARROLL AND
EASTERN CRAWFORD COUNTIES UNTIL 400 AM CDT...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE THUNDERSTORMS THAT PRODUCED THE INTENSE RAINFALL HAD DRIFTED 
SOUTH OF THE WARNED AREA...HOWEVER ADDITIONAL THUNDERSTORMS WERE 
APPROACHING FROM THE WEST. FLASH FLOODING HAS BEEN REPORTED IN TOWNS 
INCLUDING RIPPEY. RAINFALL ESTIMATES ARE AS HIGH AS 2.5 TO 3 INCHES.

FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED 
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT 
WILL EXPERIENCE FLASH FLOODING INCLUDE...CARROLL...COON 
RAPIDS...GLIDDEN...JEFFERSON AND MANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9523 4215 9417 4186 9417 4186 9523

$$

ZOGG
606 
WGUS73 KDMX 090504
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT MON AUG 9 2010

IAC027-047-073-090900-
/O.CON.KDMX.FF.W.0067.000000T0000Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-CARROLL IA-GREENE IA-
1204 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE...CARROLL AND
EASTERN CRAWFORD COUNTIES UNTIL 400 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WHICH PRODUCED THE INTENSE RAINFALL HAD EXITED THE 
WARNED AREA. LIGHT TO MODERATE RAINFALL WAS FALLING. THE HEAVIEST 
RAIN FELL FROM NORTHEAST CRAWFORD INTO SOUTHERN GREENE 
COUNTIES...WHERE ESTIMATES ARE AS HIGH AS 2.5 TO 3.5 INCHES.

FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED 
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT 
WILL EXPERIENCE FLASH  FLOODING INCLUDE...CARROLL...COON 
RAPIDS...GLIDDEN...JEFFERSON AND MANNING.

FLASH FLOODING HAS BEEN REPORTED IN CARROLL AND GLIDDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9523 4215 9417 4186 9417 4186 9523

$$

ZOGG
112 
WGUS73 KDMX 090554
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 AM CDT MON AUG 9 2010

IAC027-047-090607-
/O.CAN.KDMX.FF.W.0067.000000T0000Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-CARROLL IA-
1254 AM CDT MON AUG 9 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CARROLL AND EASTERN
CRAWFORD COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4215 9417 4186 9417 4186 9463 4215 9464

$$

IAC073-090900-
/O.CON.KDMX.FF.W.0067.000000T0000Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-
1254 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE COUNTY UNTIL 400
AM CDT...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4186 9417 4186 9463 4215 9464

$$

PODRAZIK
368 
WGUS73 KDMX 090747
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
247 AM CDT MON AUG 9 2010

IAC073-090900-
/O.CON.KDMX.FF.W.0067.000000T0000Z-100809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-
247 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE COUNTY UNTIL 400
AM CDT...

AT 246 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED LITTLE 
CHANGE TO THE SITUATION FROM EARLIER THIS EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...JEFFERSON.

EARLIER IN THE EVENING NUMEROUS ROADS WERE REPORTED FLOODED IN GRAND 
JUNCTION...JEFFERSON...AND CHURDAN.  ADDITIONAL HEAVY RAINFALL NORTH 
OF THE COUNTY MAY CAUSE SOME FLASH FLOODING INTO LOCAL WATER SHEDS 
AS IT FLOWS DOWNSTREAM INTO GREENE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4186 9417 4186 9463 4215 9464

$$

VACHALEK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:14 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 6:14 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN AUG 8 2010

.UPDATE AVIATION DISCUSSION 09/00Z...

.SHORT TERM /TONIGHT/...
MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE
NORMAL AND INTO RECORD TERRITORY.  NAM PRINTED OUT A 3.23 PWAT IN
SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY.
COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF
THE TSRA.  FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA
WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX.  WEAK FLO ALF AND
SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH
POTENTIAL FOR VERY HEAVY RAINFALL TNGT.  MDLS HAVE BEEN ON TRACK
WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN
OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD.  WENT WITH A FFA
FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK.
BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF
WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY
SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING.
THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO
MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS
WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME
FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO
ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH
ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE
SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS
ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP
THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS
FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY
NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION
CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO
THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL
ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS
AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY
NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85
TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF
THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL.

&&

.AVIATION...09/00Z
MCS OVER NEBRASKA STILL MOVING EAST ATTM...BUT A TURN TO THE SOUTH
OR SOUTHEAST IS ANTICIPATED OVER THE NEXT SEVERAL HOURS. EXTREME
INSTABILITY IN PLACE ACROSS MOST OF THE REGION THOUGH H700 TEMPS NOW
UP TO ABOUT +13C WHICH IS MUTING MOST OF THE CURRENT DEVELOPMENT
OVER IA. AS WEAK WAVE APPROACHES...FEELING IS THAT MCS WILL BREAK
THROUGH THE MID LEVEL DOME AND ALLOW FOR SOUTH PROGRESSION. MAIN
THREATS ARE THUNDERSTORM WINDS IN EXCESS OF 60KT IF THE STORMS CAN
FOLLOW THE MOISTURE AXIS. HAIL ALSO A THREAT. ACTIVITY TO ARRIVE AFT
02Z AT KFOD...05Z AT KDSM...AND AROUND 04Z AT KMCW/KALO. HAVE
ARRIVAL TIME AT KOTM AFT 08Z. SEVERAL HOURS OF STORMS ARE EXPECTED.
BY 11Z...SOME IFR BR EXPECTED WHICH WILL GIVE WAY TO CB AND ISO
THUNDER AFT 15-18Z TIME FRAME. MORE UNCERTAINTY THERE...SO HAVE NOT
HIT LATER HOURS WITH CATEGORICAL WX FOR NOW./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE-
BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO-
WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-
CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON-
MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR-
ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC-
TAYLOR-UNION.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 8 2010

IAZ033-044-045-057-058-070-071-092215-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT.
AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE
WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY
APPROACH 5 INCHES AT SOME LOCATIONS.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ081-082-092-093-092215-
ADAMS-UNION-TAYLOR-RINGGOLD-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY
BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY
RAIN IS ALSO POSSIBLE.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF
THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ023-034>036-046>049-059>061-072-073-092215-
POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL-
DALLAS-POLK-JASPER-MADISON-WARREN-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS
LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY
HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A
FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.  HEAT INDICES
WILL FALL BELOW 100 BY LATE EVENING.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY.
THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH
MID WEEK.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS FROM TIME TO TIME.

IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097-
092215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE
HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH
OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE.

HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE
EVENING.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY
20...AND FROM TIME TO TIME THROUGH THE WEEK.

REV

In the hours before

Local storm report, Aug 8, 9:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     SSW HUMBOLDT            42.72N 94.23W
08/08/2010  M58 MPH          HUMBOLDT           IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, Aug 8, 9:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     4 NNW FORT DODGE        42.56N 94.20W
08/08/2010  E60.00 MPH       WEBSTER            IA   TRAINED SPOTTER

            STRONG WINDS...TREES BENDING...PATIO FURNITURE BLOWN
            OVER. CORRECTION TO PREVIOUS REPORT...FORT DODGE IS THE
            LOCATION.

&&

RVACHALE
Local storm report, Aug 8, 9:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     SSW JEFFERSON           42.01N 94.38W
08/08/2010  E55 MPH          GREENE             IA   TRAINED SPOTTER

            STRONG WINDS AND HEAVY RAINFALL...1.25 INCHES OF RAIN IN
            35 MINUTES.

&&

RVACHALE
Local storm report, Aug 8, 9:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     BOONE                   42.05N 93.88W
08/08/2010  E50 MPH          BOONE              IA   EMERGENCY MNGR

            50 MPH AND VERY HEAVY RAINFALL...POOR VISIBILITY.

&&

RVACHALE
Local storm report, Aug 8, 9:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     FONDA                   42.58N 94.85W
08/08/2010  E70 MPH          POCAHONTAS         IA   NWS EMPLOYEE

            OFF-DUTY FSD NWS EMPLOYEE REPORTS STRONG WINDS.

0850 PM     TSTM WND DMG     POMEROY                 42.55N 94.68W
08/08/2010                   CALHOUN            IA   NWS EMPLOYEE

            OFF-DUTY FSD NWS EMPLOYEE REPORTS TREES DOWN AND STREET
            SIGNS DOWN IN TOWN.

&&

BEERENDS
Local storm report, Aug 8, 10:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     N BOONE AIRPORT         42.05N 93.85W
08/08/2010  M62 MPH          BOONE              IA   TRAINED SPOTTER

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac62 min
Aug 8, 8:13 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Webster62 min
Aug 8, 8:42 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas63 min
Aug 8, 9:00 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster60 min
Aug 8, 9:36 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie54 min
Aug 8, 9:38 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright52 min
Aug 8, 9:48 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Polk, Story57 min
Aug 8, 9:50 PM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Palo Alto, Winnebago2 hr
Aug 8, 10:02 PM CDTSevere Thunderstorm WarningDMXBoone13 min
Aug 8, 10:16 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama44 min
Aug 8, 10:17 PM CDTFlash Flood WarningDMXEmmet, Palo Alto95 min
Aug 8, 10:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison27 min
Aug 8, 10:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford55 min
Aug 8, 10:40 PM CDTFlash Flood WarningDMXDallas, Guthrie6 hr
Aug 8, 10:41 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin64 min
Aug 8, 10:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama51 min
Aug 8, 11:10 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie50 min
Aug 8, 11:12 PM CDTFlash Flood WarningDMXJasper, Polk6 hr
Aug 9, 12:50 AM CDTRiver Flood WarningDMXPolk20 hr
Aug 9, 12:55 AM CDTRiver Flood WarningDMXDallas, Polk13 hr
Aug 9, 1:21 AM CDTFlash Flood WarningDMXBoone6 hr
Aug 9, 1:42 AM CDTFlash Flood WarningDMXCalhoun, Greene, Sac4 hr
Aug 9, 1:58 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 9, 1:59 AM CDTFlash Flood WarningDMXBoone, Greene, Hamilton, Webster5 hr
Aug 9, 2:35 AM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Jasper, Marshall, Story6 hr
Aug 9, 3:59 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek6 hr
Aug 9, 3:59 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more14 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXMahaska16 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXDallas, Greene8 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:27 AM CDTRiver Flood WarningDMXPolk6 days
Aug 9, 4:53 AM CDTFlash Flood WarningDMXMonroe, Wapello6 hr
Aug 9, 4:54 AM CDTAreal Flood WarningDMXJasper, Polk12 hr
Aug 9, 6:30 AM CDTRiver Flood WarningDMXPolk, Story5 days
Aug 9, 6:30 AM CDTRiver Flood WarningDMXStory14 hr
Aug 9, 6:39 AM CDTRiver Flood WarningDMXMahaska, Marion39 hr
Aug 9, 8:44 AM CDTAreal Flood WarningDMXStory12 hr
Aug 9, 10:00 AM CDTAreal Flood WarningDMXMarion12 hr
Aug 9, 10:55 AM CDTAreal Flood WarningDMXMonroe, Wapello6 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.